Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey everyone and happy new year to you all smile.png I'm hoping 2012 is the year I'll finally have clear skin haha. I was prescribed to Accutane and my dermatologist told me to take 40mg every other day. Therefore, I've taken it on December the 26th, 28th, 30th, and yesterday (January 1st). I don't have HORRIBLE skin, I'd say it's moderately severe. Before being prescribed to Accutane, I used differin and benzaclin and took Doxycyclin (100mg once every day) for 3 months, which didn't help very much.

Anyways, I haven't seen many changes in my skin since December 26th, besides this horrible cyst right in the middle of my forehead which is slowly going away. Besides that I'd say I'm breaking out like I'd normally would. My skin isn't dry yet, and I've purchased a good moisturizer and lip cream that were quite expensive so does anyone have any recommendations on cheap alternatives that work well and don't look greasy?

Most importantly, I have been tempted to put on differin or benzaclin on the pimples I have to make them disappear faster, is this a bad idea? My skin isn't dry at all yet, it's perfectly in the middle of dry and oily right now. I know I can't expect to see huge changes because I was prescribed to only 40mg every other day but if I can help my acne with a topical then I might as well! Also what should I put on pimples that have accidentally popped while on Accutane? Thank you smile.png

Share this post


Link to post
Share on other sites

I started accutane on December 20, 2011. Tonight I will take pill #14. I am taking 20 mg once a day. My derm told me to keep using my tazorac and benzaclin until about 14 days. She said thats how long it really takes to get into your system. I haven't had an IB yet. My skin is actually really clear but I was decently clear to begin with.

Share this post


Link to post
Share on other sites

ive never taken accutane but rom what ive read you are not supposed to put other topicals on your face whilst the treatment unless its prescribed or recommended by your derm! rolleyes.gif

i would definitely ask your doc what he/she thinks because everyone on this forum is different with diferent skins. you and your derm know your skin best so he/she would know whats the better topical or none in that case. goodluck with your treatment! im also hoping for 100% clear skin this year!! surprised.gif

Share this post


Link to post
Share on other sites

I got prescribed from my derm long term 20mg a day plus differin every night. Was clearing up great obviously quite dry but was doing the trick. I say was because i started breaking out again im hoping its all the xmas indulgence,

Share this post


Link to post
Share on other sites

Thank you all for your advice smile.png I have decided to use benzaclin just on the cyst on my forehead cause it's been bothering me a lot, besides that I guess I'll let Accutane do its thing haha, tomorrow i'll be taking pill #5, it sucks though cause I only take it once every OTHER day so I haven't seen anything yet, it's been only one week though. I'll be patient for clear skin!

Edited by Sunshine278

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×